ArticleBMC endocrine disorders2021
Heart failure as a serious complication of iodinated contrast-induced hyperthyroidism: case-report.
Article in BMC endocrine disorders, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 4 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundexposure to iodinated contrast media (ICM) can cause hyperthyroidism, due to disruption of thyroid hormone regulation. Although rare, it can have severe consequences and can lead to fatal complications. Current guidelines do not recommend standard laboratory testing of the thyroid function prior to ICM exposure. Prophylactic treatment of patients at higher risk of hyperthyroidism is not advised. CASE PRESENTATION: we report the case of an 82-year-old woman who developed ICM induced hyperthyroidism after undergoing a chest computed tomography (CT). One month after ICM administration she presented with pneumonia at the emergency department. Hyperthyroidism was found with concomitant tachycardia, which was hard to control. As a result of hyperthyroidism and coincidental pneumonia the patient developed heart failure and died of myocardial ischemia.
conclusionsthis case report underlines the importance of close monitoring of high-risk patients after ICM exposure. Clinicians should be aware of the risk of hyperthyroidism and potential severe complications. The use of ICM needs careful consideration, especially in the elderly who suffer more often from multinodular goitre.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.